Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 45, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Oct 23, 2025, 12:27 PM MDT for Kane County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 23, 2025, 12:27 PM MDT (18:27 UTC)
- Expired
- Oct 23, 2025, 3:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 164 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
979
WGUS55 KSLC 231827
FFWSLC
UTC025-232130-
/O.NEW.KSLC.FF.W.0045.251023T1827Z-251023T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
1227 PM MDT Thu Oct 23 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Northeastern Kane County in southern Utah...
* Until 330 PM MDT.
* At 1227 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the southern portion of Hole-In-The-Rock Road.
Up to 0.5 inches of rain have fallen. Additional rainfall amounts
up to 0.75 inches are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly across areas near Coyote
Gulch and Forty Mile Creek to the confluences with the Escalante
River.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks, streams,
normally dry washes, and backcountry roads.
* Some locations that will experience flash flooding include...
Coyote Gulch up through Scorpion East, Forty Mile Gulch, Fifty
Mile Gulch, Davis Gulch, and the lower portion of the Escalante
River along Hole-In-The-Rock Road in Northeastern Kane County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3750 11094 3732 11088 3723 11093 3723 11108
3745 11121 3750 11113
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JAC2 follow-up statements
457
WGUS75 KSLC 232030
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
230 PM MDT Thu Oct 23 2025
UTC025-232130-
/O.CON.KSLC.FF.W.0045.000000T0000Z-251023T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-
230 PM MDT Thu Oct 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MDT THIS
AFTERNOON FOR NORTHEASTERN KANE COUNTY...
At 230 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the southern portion of Hole-In-The-Rock Road. Between
0.5 and 1.25 inches of rain have fallen. Flash flooding is ongoing
or expected to begin shortly across areas near Coyote Gulch and
Forty Mile Creek to the confluences with the Escalante River.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks, streams,
normally dry washes, and backcountry roads.
Some locations that will experience flash flooding include...
Coyote Gulch up through Scorpion East, Forty Mile Gulch, Fifty
Mile Gulch, Davis Gulch, and the lower portion of the Escalante
River along Hole-In-The-Rock Road in Northeastern Kane County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3750 11094 3732 11088 3723 11093 3723 11108
3745 11121 3750 11113
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JAC308
WGUS75 KSLC 232130
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
330 PM MDT Thu Oct 23 2025
UTC025-232140-
/O.EXP.KSLC.FF.W.0045.000000T0000Z-251023T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-
330 PM MDT Thu Oct 23 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN KANE COUNTY...
The heavy rain has ended, though periods of light to moderate
rainfall are possible through roughly 6PM. Flooding is no longer
expected to pose a threat. Please continue to heed remaining road
closures.
&&
LAT...LON 3750 11094 3732 11088 3723 11093 3723 11108
3745 11121 3750 11113
$$
JACWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Oct 23, 2:45 AM MDT, 9 hours 42 minutes earlier.
Area forecast discussion, Oct 23, 2:45 AM MDT, 9 hours 42 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 245 AM MDT Thu Oct 23 2025 .SYNOPSIS...An active weather pattern will continue across the region, with an upper level low bringing the chance of showers and thunderstorms to portions of southern and eastern Utah through this evening. After a period of high pressure, another potential cold front will impact portions of Utah and Uinta County, WY Sunday into Monday. && .DISCUSSION...The active weather pattern will continue across the region through at least this weekend, before ridging builds into the area for at least the early part of next week. Early morning upper air and satellite analysis indicates an upper level low is near the Las Vegas area. Upper level diffluence associated with this upper level low is across portions of southern Utah. A substantial upper level trough and associated jet streak are approaching coastal areas of the Pacific Northwest. Overnight radar trends continue to bring waves of showers and embedded thunderstorms into southern and eastern Utah, largely associated with aforementioned area of broad upper level diffluence ahead of the upper level low. This is largely forcing driven as instability in general is fairly limited. CAMS suggest another area of convection will develop southwest of Zion National Park near sunrise and track eastward across Washington and Kane Counties through early afternoon. Expect rainfall rates generally up to 0.25" per hour, however, HREF 95th percentile hourly precipitation rates approach 0.75" hour in some locations. Given this, cannot rule out an isolated threat of flash flooding with this convection across many of the southern Utah national park and recreation areas. Additional convection will also develop across the remainder of southern and eastern Utah this afternoon and evening, though expect coverage to be less than the Kane/Washington County convection as this area is more removed from the best synoptic forcing. HREF afternoon SBCAPE values are paltry, around 250 J/kg on average...with around 10-15 kts of deep layer shear. Storm motions may favor a more south to southwesterly trend. Given this, have carried "Possible" for the flash flood potential for all parks/recreation areas except Snow Canyon today. Shortwave ridging will gradually build into the area in the wake of this upper level low Friday. Ensemble members remain split on how deep the next trough will be across the Interior West Sunday into Monday, associated with the previously mentioned upper level trough approaching the Pacific Northwest this morning. The 00Z deterministic Canadian has shifted toward a deeper solution, with a strong and progressive cold front and heavy precipitation band shifting into northern Utah Sunday night into Monday. The deepest solution, with a strong cold front plunging into northern and central Utah is represented by about 12% of ensemble members. 34% of the ensemble members are shallower with this trough but still bring a cold front with a period of moderate to heavy precipitation into the northern third of Utah. The remainder of the ensemble members (~54% of members) are closer to the GFS and EC deterministic solutions with more of a brush-by system and thus lower precipitation potential. That's a lot of words to say that while the probability of a strong cold front and band of of heavier precipitation is less likely, a subset of ensemble members continue to show this solution. Will need to continue to monitor the next few model runs. Around 75% of the ensemble members shift near to above normal temperatures into at least southern Utah as upper level ridging builds into the region Tuesday, while 25% of the members keep cooler northwest flow across northern Utah. This is largely due to a deep trough digging into the Plains/Midwest, which is not represented in the other ensemble clusters. Again, something to monitor moving forward as the minority solution would keep early to mid-week cooler across northern Utah. && .AVIATION...KSLC...Isolated rain showers are possible in the vicinity of the terminal early this morning, but otherwise conditions dry out with gradually decreasing cloud cover through the remainder of the day. Light southeasterly winds this morning transition northwesterly after around 16z. .REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions prevail for all regional terminals through the TAF period. Scattered showers and thunderstorms across southern and eastern Utah results in 30% chance for showers and thunderstorms for terminals in those areas through this afternoon. Otherwise, expect gradually decreasing cloud cover and dry conditions across the airspace by this evening. Winds remain generally light, following typical diurnal trends. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Whitlam For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Special weather statement, Oct 23, 7:11 AM MDT, 5 hours 16 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
711 AM MDT Thu Oct 23 2025
UTZ128-231400-
South Central Utah UT-
711 AM MDT Thu Oct 23 2025
...A strong thunderstorm will impact portions of western Kane County
through 800 AM MDT
...
At 710 AM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Stateline CG, or 22 miles northeast of Kanab,
moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of western Kane
County.
This includes US Route 89 between mile markers 32 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3707 11220 3722 11242 3750 11202 3731 11178
TIME...MOT...LOC 1310Z 224DEG 17KT 3719 11218
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 6:13 AM MDT | Special Weather Statement | SLC | Kane | 47 min |
| Oct 23, 7:11 AM MDT | Special Weather Statement | SLC | Kane | 49 min |
| Oct 23, 7:31 AM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
| Oct 23, 9:40 AM MDT | Flash Flood Warning | SLC | Garfield | 4 hr |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.